- CASE FILE
Heavy metal poisoning that resulted from a common medical diagnostic dye for which I am told there is no cure.
ABOUT THIS CASE FILE
My internist has given me a diagnosis code of Z77.018 (Exposure to toxic heavy metal) because I am excreting the toxic heavy metal called gadolinium nearly 7 years after the injection of MRI contrast dye. Tests for other heavy metals are negative. I am being told there is no effective chelator to remove this gadolinium from my body. Before allowing this injection of diagnostic dye, I was given informed consent that claimed the MRI contrast dye is completely harmless and that it would be fully excreted within hours. Following that 2012 injection of OptiMARK (the brand of dye I was given), I began to experience symptoms that are the same as acute toxic encephalopathy, but at the time I did not connect my symptoms to the MRI contrast dye because I had been told the dye was completely safe. Within hours of that injection, I began to have electrical shock sensations that originated in the top of my head and shot down both sides of my head and face down my neck to my chest. I felt a vibrating sensation all over my body and then began to experience flea bite sensations all over my body. My head felt like it was literally on fire. My skin all over my body felt like it was burning...like I was covered with fire ants. I developed skin papules and skin lesions and my skin got patches of discoloration and I suffered intense unrelenting itching. I saw a Dermatologist who did not know the cause of my skin issues but treated me with steroids and other drugs. But the lesions kept returning. Then I developed hyperkeratotic palm and sole eczema for which i was given a prescription that does not help. I also began to feel unquenchable thirst. To this day...nearly 7 years later I still cannot quench my thirst. Extremely loud and high pitched Tinnitus began within hours of the injection as well as Vertigo that caused me to be unable to stand upright. I saw an ENT who diagnosed me with atypical hearing loss. Unrelenting large muscle spasms that rendered me helpless. Fasciculations all over my body. Insomnia...unable to sleep more than 30 minutes at a time and even that sleep was not restive. Now, 7 years later, I am still unable to sleep more than a couple hours at a time. I began to experience the most horrific feeling of impending doom within hours of that injection. My eyes became painful and I began to see flashes of light. The Opthamologist diagnosed me with orbital cellultis within weeks of the OptiMARK injection. I suffered a separation of the vitreous sac from the retina resulting in a blind spot. MRI contrast is known to go into the vitreous fluid. When all of this happened to me my internist did not make the connection with the gadolinium so began to try to find the cause of my horrific illness. He treated my skin lesions with steroids. He treated the muscle spasms with muscle relaxers. He gave me seroquel for the insomnia, opioids for the pain. He sent me to the neurologists at the MS Center of Atlanta for diagnostics. They ruled out MS and had no answers. I was seen at Emory Rheumatology who ruled out Lupus and other autoimmune disease and had no answers. I saw an Orthopedist for the bone pain. They found no cause for the bone pain but about 2016 I suffered a very unusual break in the head of my humerus bone from merely lifting a 12 pound card table. Now I know that gadolinium tends to deposit especially in the heads of the long bones. It displaces calcium in the body and blocks calcium channels. The package insert for OptiMARK says that it can cause blood clotting and sure enough, in early 2015 I suffered multiple pulmonary emboli, which is deadly about 50 percent of the time. Following that episode I was diagnosed with antiphospholipid antibody syndrome. There is no way to know now whether the antiphospholipid antibody syndrome was caused by the heavy metal poisoning or already existed but it is believed that there are insults to the body that triggers those antibodies to go haywire. When my internist figured out that it was the heavy metal gadolinium and verified that with urine tests he sent me to the Georgia Poison Center where I was seen by a team of 5 or 6 toxicologists headed up by Dr. Joshua Schier who also works for the CDC. Dr. Schier and his team were totally useless. He insisted that MRI contrast is safe...in fact he said he had just had an injection of the contrast a few days prior. He admitted that it caused him to feel some hypervigilance but that otherwise he insisted he was fine...therefore he insisted the dye is safe and that something else must be causing my illness. The report that he sent to my internist appeared to be taken from wikipedia. Well, 7 years down the road most of my symptoms are much improved, I think because I am no longer in the acute phase of this poisoning but in the chronic stage. As far as treatments go, I am told all that is available is to treat my symptoms because there is no effective chelator for gadolinium. During the first three years of this I was on about 12 prescriptions meds....muscle relaxers, steriods, opioids, tranquilizers, blood thinners, mood stabillizers, sleep aids, eye medications, skin creams for the lesions. If you want the particular drug names I can get them. I was seeing no real improvement so began to make a switch to natural medicines. I weaned off the prescription medications as I added natural medicines such as turmeric, cinnamon, ginger, Ashwaghana, lemon balm with L-Theanine, glutathione, NAS, B-vitamins, especially B-1 taken with magnesium since many of the symptoms of heavy metal toxicity match berberi symptoms. I am also taking Modified Citrus Pectin to try to direct the gadolinium I am naturally excreting out of the body through stool rather than urine because the gadolinium is known to damage the kidneys. Everything I have read says that it will take 100 years to excrete the majority of this gadolinium. There are thousands of other people in the same boat as me...people who retained this toxic heavy metal and now whose health has been ruined. And yet this substance is still being injected into unsuspecting people every day. For those who want to refuse to believe that the gadolinium based contrast agents can cause the symptoms I am experiencing, they are listed in the OptiMARK package insert as possible adverse side effects. But the package insert fails to say that these side effects are permanent. And I was not given true informed consent because I was not informed as to these risks but was told the contrast dye is totally safe and would leave my body within hours. That was a lie that has cost me my life and worse than that it has caused me torturous suffering. Believe me, death would have been preferable to what I have suffered. I may not matter, but the thousands of people who will be injected tomorrow with this poison do matter. They may be your mother or child or even you. It is time to stop injecting people with this heavy metal and it is time to find a chelator to remove this poison.